Hail, Kimble
- When
- April 18, 3:25 PM CST
- Where
- Kimble County, Segovia
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.417, -99.667
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 18, 2:29 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 329 PM CDT TUE APR 18 2006 .SHORT TERM... DRY LINE LOCATED AT 20Z FROM SAN SABA TO JUST EAST OF JUNCTION. VISIBLE SATELLITE IMAGERY SHOWS CUMULUS DEVELOPING ALONG THE DRY LINE. DRY LINE HAS NOT MOVED MUCH LAST COUPLE OF HOURS. MAY THROW IN A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF DRY LINE FOR LATE THIS AFTERNOON/EARLY EVENING. COLD FRONT CURRENTLY MOVING THROUGH TEXAS PANHANDLE/WESTERN OKLAHOMA EXPECTED TO MOVE THROUGH BIG COUNTRY THIS EVENING...AND REST OF NORTH TEXAS OVERNIGHT. NORTH WINDS WILL GUST 15 TO 20 MPH ALONG AND JUST BEHIND FRONT. SOME FIRE WEATHER CONCERNS THIS EVENING WITH THESE GUSTY WINDS. WITH LOW DEW POINTS WE HAVE UNDERCUT GFS GUIDANCE SEVERAL DEGREES FOR MIN TEMPERATURES TONIGHT. .LONG TERM... COLD FRONT EXPECTED TO BECOME STATIONARY SOUTH OF FORECAST AREA TOMORROW. A FEW STORMS COULD DEVELOP LATE WEDNESDAY AFTERNOON ALONG FRONT...BUT BETTER CHANCE LATE WEDNESDAY NIGHT...THURSDAY AND THURSDAY NIGHT AS UPPER LEVEL SYSTEM...CURRENTLY MOVING INTO CALIFORNIA...APPROACHES. INITIAL STORM DEVELOPMENT WILL BE ACROSS NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE WEDNESDAY...BUT THEN SPREADING NORTHWARD ACROSS WEST CENTRAL TEXAS AS FRONT LIFTS NORTHWARD AS A WARM FRONT. SEVERE STORMS ARE POSSIBLE...PER SPC OUTLOOKS. UNSETTLED PATTERN WILL EXTEND INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 74 54 78 / 10 10 30 40 SAN ANGELO 57 84 58 79 / 10 10 30 40 JUNCTION 60 82 60 79 / 10 20 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09/09
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE APR 18 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTHEST OF A LINE FROM RICHLAND SPRINGS TO SONORA. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ELEVATED FIRE DANGER WILL REMAIN OVER THE AREA THROUGH THE EVENING HOURS DUE TO EXTREMELY HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY VALUES. IN ADDITION...A WIND SHIFT WILL OCCUR TONIGHT TURNING WINDS TO THE NORTH AS A COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE WEATHER WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. A FRONTAL BOUNDARY WILL STALL OVER CENTRAL AND WEST CENTRAL TEXAS. THIS WILL COMBINE WITH UPPER LEVEL DISTURBANCES AND RESULT IN THE POSSIBILITY FOR THUNDERSTORMS TO APPROACH SEVERE LEVELS. THE MAIN CONCERNS WITH THESE THUNDERSTORMS WILL LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS AND LOCAL AUTHORITIES ARE ENCOURAGED TO MONITOR THE SITUATION TONIGHT THROUGH THURSDAY FOR UPDATED FORECASTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 356 PM CDT TUE APR 18 2006 TXZ169-170-182200- MASON TX-KIMBLE TX- 356 PM CDT TUE APR 18 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR MASON AND KIMBLE COUNTIES... AT 353 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 27 MILES SOUTHWEST OF MASON...OR ABOUT 15 MILES EAST OF JUNCTION...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LOYAL VALLEY BY 500 PM CDT RURAL ROUTE 385 WILL ALSO BE AFFECTED PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 132 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503295, 5503296, 5503297.